Jump to content

Coming Off An Antidepressant


misstraci
 Share

Recommended Posts

I've been taken off cymbalta and given a "weaning" schedule of one pill every other day for a week, then every two day the next week and then every three days the next week. I was only on it for three weeks to begin with and now i'm in week 1 or 2 of coming off of it but I'm feeling weird and awful. I'm having weird dreams and nightmares ever night and this crazy feeling in my head that I can only describe as "spazzing out" kind of like my head is going to have a seizure (although i've never had one, so, not sure what it feels like).

My question is: What did it feel like to come off an anti-depressant? and how long did that last before you felt better?

Like I said, I was only on the medicine three weeks, so, I'm not sure it had time to affect me in such a way but maybe it's a coincidence that I am having these weird symptoms all of a sudden.

Thanks as always for any input.

Have a good rest of the week.

Link to comment
Share on other sites

So glad you're being tapered off. I had a terrible experience coming off Paxil, with the symptoms you describe. I went off cold turkey though -it was the early 90's - guess they didn't know better. Withdrawal was bad for about a month. Good luck - may it be as painless as possible.

Link to comment
Share on other sites

Yes, I guess they had not done the studies to show withdraw and now that they know, it's best to taper off but still, do you think i should be experieincing this? I'nm sorry that yours lasted an entire month. What were your main symptoms if you don't mind me asking?

Thanks for the good luck, I may need it :)

Link to comment
Share on other sites

"this crazy feeling in my head that I can only describe as "spazzing out"

I felt like that, plus this feeling of being on another planet, totally spaced out, couldn't see straight. Actually, I still feel like that - I'm assuming it's POTS related, but in withdrawal it was a zillion times worse. I'm sure there were other symptoms, but it has been many years- I forget. There are online support groups for people coming off SSRI's, benzos (whatever drug). They were my lifeline when I was going through withdrawal.

Link to comment
Share on other sites

Great timing for this discussion.... I'm coming off Lexapro after a few years of taking 30 a day. I was cut down to 20 for 5 days and then 10 for 5 days. Since I've been off (3 days) I've been feeling terrible like my POTS is heavily exaggerated. Every time I stand I get a sharp wave of dizziness and have also felt very anxious. Does anyone have a good way to come off safely because off course my neurologist isn't calling back! Also does anyone think SSRI withdrawal syndrome can exacerbate POTS?

Link to comment
Share on other sites

I dont know why doctors think you can wean off an SSRI in just 1 or 2 months. It takes your body months to get used to it and even longer to get used to not being on it.

Anything that effects your brain chemistry in any way needs time to adjust. I was only at 10 mg of lexapro and it took me 7 months to taper off. I did not have one single side effect doing so and no POTS crash at all. Actually my POTS did really good until my pregnancy.

Link to comment
Share on other sites

  • 2 weeks later...

DBP..... I hope you're feeling better coming off the lexapro. and I hope someone else can answer those other questions that you had because I don't know.

dani, glad to hear that you didn't have all the bad effects I've been hearing about.

naomi.... northerndarlene... thank you guys for your responses.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...